I would skip the insulin shot as I would be very concerned about your little dog's blood sugar dropping too low if he gets the injection and does not eat. Just resume as normal tonight (assuming he eats).
Now, one thing I just would like you to know about...
If diabetes is uncontrolled for an extended period of time, without enough insulin to push the glucose into the cells, the body starts to burn fat to try to provide calories. This is because the cells are STARVING even though the animal is eating. There is just no way to deliver the glucose to the cells without adequate insulin.
So, once fat burning reaches a critical point, the body produces ketone bodies as a by-product of the fat burning. Ketones are dangerous. They drop the pH of the blood and this quickly causes serious problems. In some dogs, they will go into shock within days of developing ketones, in some dogs it might take a week or two.
So, if you have a diabetic patient with ketones in urine, then he has diabetic ketoacidosis (DKA).
Here are some links to further information:
I am not saying your dog has this serious problem... just that he DOES need to eat and be on his insulin in order to prevent this problem. So, if he does not eat by this afternoon, or starts vomiting, then do see your veterinarian as soon as possible!
If this has been helpful, please accept my answer and leave feedback.
If you need more information, just click on reply and I will still be here to provide it.
The above is given for information only. Although I am a licensed veterinarian, I cannot legally prescribe medicines or diagnose your pet's condition without performing a physical exam. If you have concerns about your pet I would strongly advise contacting your regular veterinarian.
Best wishes, Fiona